Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Skin Care and Diseases

Copper IUD side effect

12/08/2008

Question:

I just got an IUD in October and noticed that I broke out in a rash on arms, neck, stomach, and back. I thought it was a pimple but it itches and is coming up in clusters. Can i take something for this or is this a severe copper reaction? As for IUD, yes period is heavier and I seem to have tenderness in stomach.

Answer:

You need to get examined by a physician, especially in the setting of abdominal tenderness with IUD. It is difficult to make an evaluation of the rash that you are describing (which is quite generalized and non-specific) without seeing it, so a visit to the dermatologist would be best.

For more information:

Go to the Skin Care and Diseases health topic, where you can:

Response by:

Elma D Baron, MD Elma D Baron, MD
Associate Professor of Dermatology
Director, Skin Study Center
School of Medicine
Case Western Reserve University